Please use this identifier to cite or link to this item:
Title: Critical operators for the degree of the minimal polynomial of derivations restricted to Grassmann spaces
Authors: Caldeira, Cristina 
Keywords: Grassmann space; Derivation; Minimal polynomial
Issue Date: 2007
Citation: Linear Algebra and its Applications. 424:2-3 (2007) 492-509
Abstract: Let V be a finite dimension vector space. For a linear operator on V, f, D(f) denotes the restriction of the derivation associated with f to the mth Grassmann space of V. In [Cyclic spaces for Grassmann derivatives and additive theory, Bull. London Math. Soc. 26 (1994) 140-146] Dias da Silva and Hamidoune obtained a lower bound for the degree of the minimal polynomial of D(f), over an arbitrary field. Over a field of zero characteristic that lower bound is given bydeg(PD(f))[greater-or-equal, slanted]m(deg(Pf)-m)+1.Using additive number theory results, results on the elementary divisors of D(f) and methods presented by Marcus and Ali in [Minimal polynomials of additive commutators and jordan products, J. Algebra 22 (1972) 12-33] we obtain a characterization of equality cases in the former inequality, over a field of zero characteristic, whenever m does not exceed the number of distinct eigenvalues of f.
DOI: 10.1016/j.laa.2007.02.021
Rights: openAccess
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
filef9a69295a87b479d89b971af510f696a.pdf202.71 kBAdobe PDFView/Open
Show full item record

Page view(s) 50

checked on Feb 25, 2021


checked on Feb 25, 2021

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.